Ive been taking 25mg of elavil at bedtime for about 3 months for interstitial cystitis. It does help a little with the chronic pain, but doesnt touch most of my back and pelvic pain. Before i started this i never slept through a night, getting up from 1-10 times in one night to pee. Im currently doing pelvic health physical therapy, and really trying at a strict diet, and not drinking any alcohol (which is sooo hard bc im in my 20s). Ive gained 40 lbs in 2 months, and my hair is falling out... i now cant fit into any of my clothes, like life wasnt uncomfortable enough. I dont want this to run my life anymore, but i dont want to be fat either... help?
I have taken Amitriptyline for years and a certain amount of weight gain is normal when first starting out on Amitriptyline but that stops and with exercise you will be able to get it off again.
I have never experienced hair loss but I do see that it is listed as a rare side effect.
You may want to talk to your doctor and see if there is something else that you could take instead if these side effects are not something you want to deal with.
Take care of you
Did you gain from the meds or from the inter
I think its a combination of the medicine and that virtually any exercise puts me in a flare, and changing my diet to be more ic strict has me eating more carbs
Sheertarah; Sounds like you should talk with your doctor your not only getting rare side effects but also some of the most common ones that are not so easy to deal with. They have a lot of other medications that can do the same thing without all of these side effects you are having.
Have a good day and hope you are doing better very soon.
What about walking I know my lower back hurts when I work out I am trying to lose 10 pounds
My son is 17yrs and has been taking amitriptyline for a couple of years and I have recently noticed alot of hair in the shower drain. This leaves me extremely concerned since hair loss is a rare side effect so I will be calling his Dr. in the morning.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.